Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 39, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Nov 12, 2021, 2:15 PM CST. It took effect at Nov 12, 2021, 9:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2021, 2:15 PM CST (20:15 UTC)
- In effect from
- Nov 12, 2021, 9:00 PM CST
- Expired
- Nov 13, 2021, 6:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
262 WHUS74 KLCH 122015 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 215 PM CST Fri Nov 12 2021 GMZ435-450-452-455-470-472-475-130600- /O.NEW.KLCH.SC.Y.0039.211113T0300Z-211113T1800Z/ Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 215 PM CST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Portions of and the coastal lakes and bays of the Gulf of Mexico. * WHEN...From 9 PM this evening to noon CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
585 WHUS74 KLCH 130316 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 916 PM CST Fri Nov 12 2021 GMZ435-450-452-455-470-472-475-131400- /O.CON.KLCH.SC.Y.0039.000000T0000Z-211113T1800Z/ Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 916 PM CST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Portions of and the coastal lakes and bays of the Gulf of Mexico. * WHEN...From 9 PM this evening to noon CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
700 WHUS74 KLCH 130913 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 313 AM CST Sat Nov 13 2021 GMZ452-455-472-475-131715- /O.EXT.KLCH.SC.Y.0039.000000T0000Z-211114T0000Z/ Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 313 AM CST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt expected. * WHERE...Portions of and the coastal lakes and bays of the Gulf of Mexico. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ435-450-470-131715- /O.CON.KLCH.SC.Y.0039.000000T0000Z-211113T1800Z/ Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- 313 AM CST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Portions of and the coastal lakes and bays of the Gulf of Mexico. * WHEN...Until noon today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
267 WHUS74 KLCH 132026 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 226 PM CST Sat Nov 13 2021 GMZ452-455-472-475-140000- /O.CON.KLCH.SC.Y.0039.000000T0000Z-211114T0000Z/ Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 226 PM CST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Portions of and the coastal lakes and bays of the Gulf of Mexico. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 25
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 11:36 AM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Nov 12, 11:36 AM CST, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1136 AM CST Fri Nov 12 2021 .DISCUSSION... 18Z 12NOV2021 TAFs && .AVIATION... KBPT and KLCH experiencing MVFR CIGs with SCT and BKN layers over SETX and extreme SWLA. These conditions will not persist, with a reinforcing cold front expected to sweep thru later in the day. Dry and cool northerly postfrontal winds will clear out our skies, however gusty winds are possible across the southern terminals early tomorrow morning going into the evening hours. -Stigger && .PREV DISCUSSION... /issued 1045 AM CST Fri Nov 12 2021/ DISCUSSION... Sfc obs this morning have shown that the fog which shrouded portions of the area overnight dissipated as expected by mid- morning...thus the advisory which had been in effect has been allowed to expire. The fog has been replaced by sunny conditions across the nern 2/3 of the area...however a slug of low-level moisture moving inland from the Gulf has ushered in some stratocu to mainly the swrn zones which will gradually push ewd/newd through the day before drier air with the approaching front overspreads the region. Elsewhere, inherited grids/zones look fine as is per recent obs/trends. Will issue an update to handle the cloud cover shortly. 25 PREV DISCUSSION... /issued 537 AM CST Fri Nov 12 2021/ DISCUSSION... For the 12/12Z TAF Issuance. AVIATION... Will be contending with dense fog especially along Louisiana I10 corridor terminals through the early morning hours. For now, expect VFR conditions by 15Z and continuing through the remainder of the cycle. Only issue thereafter will be cold front moving through the forecast area this evening. Variable winds should give way northerly winds around 10 knots. A brief periods of gust to 20 knots may occur behind the front. PREV DISCUSSION... /issued 411 AM CST Fri Nov 12 2021/ DISCUSSION... SHORT TERM (Today through Sunday night)... Main forecast issue will be fog this morning. As advertised, areas of dense fog were developing along the I10 corridor and eastern parts of the forecast area. For now, no change with Dense Fog Advisory as fog depth is not impressive, but may need to extend briefly after sunrise. After the fog dissipates, dry and mild conditions are forecasted for the remainder of the day. Reinforcing cold front will move through the area tonight. Cooler and drier conditions are expected for Saturday and weekend. Slightly warmer conditions are expected on Sunday. 04 LONG TERM [Monday through Friday]... Monday will begin with ridging aloft will that will gradually transition into a zonal flow over the central United States. At surface high pressure settles into the Mississippi Valley the high will then spread out across the southern states. This surface high will then shift over into the mid-Atlanta states with southerly flow returning early Tuesday. Sunny skies and mild temperatures for Monday and Tuesday. We are in a progressive pattern and this will be the reason for a fast transition through the coming week ahead. The sfc high moves off the North Carolina coast allowing the next front into north Texas/western Oklahoma area late Tuesday. The upper level trof will be driving the new boundary southeast with the front extending from the central Texas coast into southern Arkansas Wednesday evening. As a result this will see the introduction of showers back into the forecast with chances increasing through the day on Thursday. The front looks to make it's way into southeast Texas and southwest Louisiana around sunrise making the coast around the noon hour. Winds swinging around to the north late in the afternoon hours. As this system is fast moving not looking at heavy rainfall totals. MARINE...Variable winds today will give way to moderate to strong offshore flow late tonight and early Saturday behind the secondary front. SCA may be needed tonight especially over offshore waters. Winds will diminish by late Saturday as high pressure settles over the area. Good onshore gradient will develop on Tuesday as low pressure develops over western Kansas. && .PRELIMINARY POINT TEMPS/POPS... AEX 41 60 38 71 / 0 0 0 0 LCH 46 64 43 71 / 0 0 0 0 LFT 46 62 41 70 / 0 0 0 0 BPT 44 65 44 72 / 0 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Nov 12, 4:41 AM CST, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 441 AM CST Fri Nov 12 2021 LAZ027-030-054-055-TXZ180-201-259>262-131045- Vernon-Beauregard-St. Mary-Lower St. Martin-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- 441 AM CST Fri Nov 12 2021 This Hazardous Weather Outlook is for south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Patchy fog is expected mainly through 8 AM this morning. Otherwise No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Dry weather is expected through the period. Cooler than normal temperatures are expected through the weekend, with lows falling to the upper 30s across central Louisiana and the Lakes region of southeast Texas by Sunday morning. This could result in some patchy frost in some of the cooler spots across this area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ028-029-031>033-041>045-052-053-073-074-TXZ215-216-131045- Rapides-Avoyelles-Allen-Evangeline-St. Landry-Calcasieu- Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia- West Cameron-East Cameron-Jefferson-Orange- 441 AM CST Fri Nov 12 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Dry weather is expected through the period. Cooler than normal temperatures are expected through the weekend, with lows falling to the upper 30s across central Louisiana and the Lakes region of southeast Texas by Sunday morning. This could result in some patchy frost in some of the cooler spots across this area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-131045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 441 AM CST Fri Nov 12 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Offshore flow is expected to strengthen, along with building seas, from beginning tonight,likely requiring issuance of Small Craft Advisories during this period. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Offshore flow will remain strong Saturday morinng, but will diminish by late in the day. Otherwise, no hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 9:47 PM CST | Dense Fog Advisory | LCH | Allen, Avoyelles, Cameron, Evangeline, Lafayette, Rapides and 2 more | 10 hr |
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.